Long term Depo use- suddenly spotting after 4 years without a period!
I've been on depo for over 4 years now with no problems until now. After the first few months of starting the shot, I stopped having periods and haven't had any breakthrough bleeding for years. Within the last 6 months or so I noticed I would occasionally have spotting right before my shot was due (12 weeks), and was told I should get them every 11 weeks to avoid that. So I'm now on the 11 week schedule and that worked for a while. A few months ago I was experiencing hot flashes and mood swings (I'm only 26 so this was odd), and found out that my estrogen levels were menopausal-low, so my GYN prescribed an estrogen supplement and that helped alot. However, lately I've been having menstrual-like cramping, bloating, and spotting/bleeding- sometimes heavy enough for a tampon but intermittent over the course of the last few weeks. Could the estrogen be causing me to get my period back after all this time of being on a progesterone-only BC method? Or could the depo not be as effective since I've been using it long term? I did not miss my period one bit for the last several years so this is very frustrating.